Alert archive / California / Wind Advisories in 2010

Wind Advisory 36, NWS San Diego, CA

November 14, 20104 counties in California

NWS San Diego, CA issued this wind advisory at Nov 14, 2010, 2:02 AM PST for 4 counties in California. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2010, 2:02 AM PST (10:02 UTC)
Expired
Nov 14, 2010, 10:42 AM PST
In force
9 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2010-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2010-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4720 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

023 
WWUS76 KSGX 141002
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
202 AM PST SUN NOV 14 2010

...GUSTY OFFSHORE WINDS THIS MORNING THROUGH AND BELOW PASSES AND CANYONS...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING GUSTY WINDS
THROUGH AND BELOW PASSES AND CANYONS THIS MORNING. STRONGEST WINDS
WILL BE THROUGH MID MORNING WITH WINDS THEN SUBSIDING THROUGH
EARLY AFTERNOON.

CAZ057-142000-
/O.NEW.KSGX.WI.Y.0036.101114T1002Z-101114T2000Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
202 AM PST SUN NOV 14 2010

...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. 

* TIMING: STRONGEST WINDS THROUGH MID MORNING...THEN SUBSIDING
  THROUGH EARLY AFTERNOON.

* WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH IN THE COASTAL
  FOOTHILLS THROUGH MID MORNING WITH GUSTS TO 55 MPH THROUGH AND BELOW
  PASSES AND CANYONS. WINDS THEN SUBSIDING THROUGH EARLY
  AFTERNOON.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN
  TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

&&

$$

CAZ048-142000-
/O.NEW.KSGX.WI.Y.0036.101114T1002Z-101114T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
202 AM PST SUN NOV 14 2010

...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. 

* TIMING: STRONGEST WINDS THROUGH MID MORNING...THEN SUBSIDING
  THROUGH EARLY AFTERNOON.

* WINDS: AREAS OF NORTHEAST WINDS 15 TO 25 MPH THROUGH MID MORNING
  WITH GUSTS TO 45 MPH BELOW THE CAJON PASS. WINDS THEN SUBSIDING
  THROUGH EARLY AFTERNOON.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN
  TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MARTIN

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX
1 follow-up statement
086 
WWUS76 KSGX 141842
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1042 AM PST SUN NOV 14 2010

...WIND ADVISORY CANCELLED...

.OFFSHORE WINDS HAVE DECREASED THIS MORNING.

CAZ048-057-141945-
/O.CAN.KSGX.WI.Y.0036.000000T0000Z-101114T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
1042 AM PST SUN NOV 14 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

NORTHEAST WINDS WITH GUSTS TO 30 MPH TODAY.

$$

MM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 13, 8:00 PM PST, 6 hours 2 minutes earlier.

Area forecast discussion, Nov 13, 8:00 PM PST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
800 PM PST SAT NOV 13 2010

.SYNOPSIS...
HIGH PRESSURE ALOFT MAKES SOME MINOR FLUCTUATIONS THROUGH THURSDAY.
A TROUGH WILL DEEPEN OVER THE WESTERN U.S. ON FRIDAY THROUGH
SATURDAY. A  WEAK TO MODERATE OFFSHORE FLOW WILL CONTINUE THROUGH
EARLY MONDAY...WITH AN ONSHORE FLOW MONDAY AFTERNOON. SOME FOG AND
LOW CLOUDS MAY BEGIN TO SHOW UP TUESDAY MORNING AND CONTINUE THROUGH
THURSDAY...INCREASING FRIDAY AND SATURDAY. RAIN MAY MOVE IN ON
SATURDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

SOCAL IN BETWEEN A TROUGH AND A RIDGE WITH MAINLY HIGH PRESSURE
ALOFT OVER THE AREA. THE TROUGH SHIFTS EAST AS A WEAK RIDGE MOVES
OVER THE AREA WEDNESDAY AND THURSDAY. OFFSHORE FLOW INCREASING SOME
FOR SUNDAY MORNING BUT WINDS ARE EXPECTED TO BE MAINLY BELOW
ADVISORY CRITERIA. OFFSHORE FLOW WEAKENS MONDAY AS FLOW GOES ONSHORE
MONDAY AFTERNOON. CROSS SECTIONAL ANALYSIS INDICATED THE MARINE
LAYER WILL DEVELOP AND MOVE INTO THE COAST TUESDAY MORNING. ALSO A
COASTAL EDDY IS FORECAST TO BEGIN TO DEVELOP MONDAY MORNING AND
INCREASE TUESDAY MORNING. THIS IS EXPECTED TO CONTINUE THROUGH
THURSDAY. A LARGE TROUGH IS FORECAST TO ROTATE DOWN THE STATE FRIDAY
AND BECOME DEEPER ON SATURDAY... INCREASING THE MARINE LAYER. A COLD
FRONT MAY MOVE THROUGH SOCAL SATURDAY. NOT AS WARM TODAY...LITTLE
TEMPERATURE CHANGE MONDAY... SLIGHTLY COOLER TUESDAY...SLIGHTLY
WARMER WEDNESDAY...LITTLE CHANGE THURSDAY...COOLER FRIDAY THROUGH
SATURDAY. GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED FRIDAY
AFTERNOON THROUGH SATURDAY MAINLY OVER THE MOUNTAINS AND DESERTS.

&&

.AVIATION...
140330Z...MOSTLY CLEAR SKIES AND UNRESTRICTED VIS THROUGH SUNDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...WHITLOW
AVIATION/MARINE...PG

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Nov 13, 4:00 PM PST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PST SAT NOV 13 2010

CAZ048-057-141200-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
400 PM PST SAT NOV 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE INLAND EMPIRE AND THE
SANTA ANA MOUNTAINS AND FOOTHILLS OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...THROUGH TONIGHT

LOCAL GUSTY NORTHEAST WINDS THROUGH AND BELOW PASSES AND CANYONS
LATE TONIGHT....OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOCAL GUSTY NORTHEAST WINDS THROUGH AND BELOW PASSES AND CANYONS
MAINLY IN THE MORNINGS SUNDAY AND MONDAY...OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

WHITLOW

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.